Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Put on meds during serocinversion
Feb 3, 2006

I presented myself to a well known London hospital at the beginning of November, with flu like symptoms and a rash. I was pretty sure I was seroconverting, and the P24 test results proved me to be right. The following week my symptoms were bad enough to be admitted to hospital. My initial CD4 count was 295, and my viral load was greater than 500,000 copies per ml of blood. I was put on Truvada, Atazanavir and Ritonavir. On monday of this week my results were CD4 565 and viral load 270. Do you think I should be on meds? Why was I put on them immediately? Am I likely to stay on them? Thanks in advance for you advice. Jonathan.

Response from Dr. Wohl

Dear Jonathan

The idea behind starting HIV medications during very early infection is that such therapy may preserve the cells that are best at fighting HIV. These cells are typically decimated during the early phase of HIV infection.

How long to maintain HIV medications started during acute infection is not clear. Most experts continue treatment for 6 to 24 months.

While everything must have been a blur when you were in the hospital I do hope your doctors will continue to explain to you the rationale for their recommendations. If you have questions or concerns let them know.

DW



Previous
Hiv and sex
Next
Doing meds wrong?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement